Page 1 of 1

Just popping in, looking for reassurance

PostPosted: May 9th, 2003, 10:58 am
by Carolyn4
Hi everyone,

I was here a few weeks ago and after reading through all the posts decided that my twitchiness was probably BFS and I stopped worrying about it. Now I'm back, just looking for a some reassurance from those who also experience muscle and joint pain along with the twitching. For about a week now, I've had a flair-up with the twitching, really badly in my leg muscles and sides. I also have shooting pains in my legs which I can't decide if they're joint pains, muscle pains or both. Also, one of my quads keeps feeling like it's tightening up, although I don't notice it when I'm busy, only when I'm thinking about it. I'd like to hear from those who also have pain with their bfs, just for a little reassurance.

Thanks!

Carolyn

PostPosted: May 9th, 2003, 12:25 pm
by Jenn311
Hi Carolyn,

I actually just came back from the doctor with a joint complaint. My right knee is swollen up and hurts if I use it too much. I told him about my twitching but he didn't seem to think they were related. He diagnosed me as having patellofemeral syndrome..which is quite benign and comes on from overuse. He said it would go away if I rest it and take ibuprofen. I hope this helps! You may just want to check in with your doctor if you have never seen him about the twitching and other things that are going on. He may be able to reassure you by giving you simple strength tests and checking your joints, muscles and reflexes. I suspect you are having a lot of tension due to anxiety that is making your muscles hurt and making your twitching worse. But I am not a doctor! So if you think it would make you feel better to get it checked out, then go. Best of luck!
~Jen

PostPosted: May 9th, 2003, 12:27 pm
by fastpage
Carolyn: I have not been to a neuro yet, so keep that in mind, although I have seen two excellent GPs who have both told me I have nothing to worry about. I get pains of both types you are describing. Sometimes it is clearly joint pain and sometimes muscle pains. Most last only a few seconds. I also have some "pins and needles" sensations but they have minimized considerably since I gave up caffeine. I had about a week where the twitches really subsided but now they are back all over my legs and my right side. Also twitches come and go elsewhere. I suspect they will subside again soon. I can't decide what causes the flare-ups but they come and go at about 1 week intervals. I will be seeing a neuro (at my request) in June and will keep you posted if they find anything new, but I think these are fairly common symptoms among many of us. Hang in... --Graig

PostPosted: May 9th, 2003, 12:41 pm
by Carolyn4
Thanks everyone!

Funny you mention the caffeine..I think this may be a contributing factor. I gave Pepsi up for lent and my twitching subsided a bit, and since Easter I have been drinking it like crazy (it was on for $.88 for a 2L bottle, LOL, and here I am twitching away. Plus it's my anxious time of the month, so I think that contributes too. I've been to the dr. a couple of times but I'm too chicken to mention the twitching. I am afraid of a strenth test too. I'm afraid he'll find something really wrong!

PostPosted: May 10th, 2003, 9:25 pm
by Davidd
I have found over the past 10 months since my twitching started that there are periods of time when the twitches are minimal and then there are periods of time when the twitches are intense. Sometimes I'll go for a couply days with minimal noticable twitching and then BOOM, it's like fireworks city! I don't think that this is very uncommon around here.

As for caffeine, well, this has been a topic discussed numerous times. For me personally, the only caffeine I get is from decaf coffee and tea (which have a little) and from chocolate. I gave up on the soda and regular coffee last year because the twitching interfered so much with my life at first that I developed terrible insomnia and had to go see a sleep specialist. He took me off caffeine and I just never went back. It does seem like for most people that the twitches do increase with caffeine consumption.

Anyway, keep up your spirits!

--David